[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1989

Fever and Hyperpigmented Papules in an Intravenous Drug Abuser

Author Affiliations

Medical College of Georgia, Augusta

Arch Dermatol. 1989;125(5):689-690. doi:10.1001/archderm.1989.01670170103019
Abstract

REPORT OF A CASE  A 32-year-old male prisoner and admitted drug abuser presented to his prison infirmary with complaints of fever, chills, night sweats, and increasing dyspnea. Physical examination revealed a febrile and dyspneic man with a papular eruption on the face, trunk, and upper extremities. The dermatology service was asked to examine the patient after transfer to the medicine service at our institution. The patient was in severe respiratory distress. Violaceous and hyperpigmented papules were found on the face, predominantly the forehead, and on the trunk and upper extremities (Figs 1 and 2). The oral mucous membranes showed confluent white plaques and erosions, a scraping of which for potassium hydroxide examination was suggestive of oral candidiasis. Auscultation of the lungs disclosed inspiratory rales bilaterally up to the scapulae. Both the liver and spleen were palpably enlarged and tender. Non-tender cervical lymphadenopathy was present.T lymphocyte subpopulations were analyzed with monoclonal antibodies

First Page Preview View Large
First page PDF preview
First page PDF preview
×